Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 258, NWS Tulsa, OK

September 1, 2013Crawford County, Franklin County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 1, 2013, 3:42 PM CDT for Crawford County, Franklin County, Washington County, Arkansas. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2013, 3:42 PM CDT (20:42 UTC)
Expired
Sep 1, 2013, 4:45 PM CDT
In force
63 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Crawford County, AR, Franklin County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 60 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 4:20 PM CDTTSTM WND DMGMountainburg, ARTV VIEWER SENT IN PIC OF LARGE TREE LIMBS DOWN IN MOUNTAINBURG. TIME ESTIMATED BY RADAR. PIC RELAYED BY 5 NEWS.
Sep 1, 4:35 PM CDTHAIL 12 Sw Mountainburg, ARWIND DRIVEN AND SPORADIC WITH LOTS OF DIME HAIL.
Sep 1, 4:37 PM CDTHAIL 1.752 Sw Mountainburg, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
440 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
2217 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WUUS54 KTSA 012042
SVRTSA
ARC033-047-143-012145-
/O.NEW.KTSA.SV.W.0258.130901T2042Z-130901T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS...
  SOUTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS...
  NORTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...

* UNTIL 445 PM CDT

* AT 338 PM CDT...THE CENTER OF A CLUSTER OF POTENTIALLY SEVERE 
THUNDERSTORMS WAS LOCATED NEAR BLACKBURN...AND THE CLUSTER OF STORMS 
IS MOVING SOUTHEAST AT 15 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BLACKBURN...BRENTWOOD...DEVILS DEN STATE PARK...WINSLOW...
  CHESTER...LAKE FORT SMITH AND MOUNTAINBURG.

THIS WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR WASHINGTON 
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3553 9423 3585 9444 3599 9416 3598 9395
      3593 9394 3576 9396 3576 9391 3572 9390
TIME...MOT...LOC 2041Z 326DEG 14KT 3584 9422

$$

LACY
2 follow-up statements
469 
WWUS54 KTSA 012101
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT SUN SEP 1 2013

ARC033-047-143-012145-
/O.CON.KTSA.SV.W.0258.000000T0000Z-130901T2145Z/
CRAWFORD AR-FRANKLIN AR-WASHINGTON AR-
401 PM CDT SUN SEP 1 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHEASTERN WASHINGTON...NORTHWESTERN FRANKLIN AND NORTHEASTERN
CRAWFORD COUNTIES...

AT 359 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WYOLA TO DEVILS DEN STATE PARK...MOVING SOUTHEAST AT
15 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WINSLOW...
MOUNT GAYLER...CHESTER...LAKE FORT SMITH...BIDVILLE...MOUNTAINBURG
AND LOCKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3572 9390 3553 9423 3579 9440 3592 9416
      3591 9403 3584 9395 3576 9396 3576 9391
TIME...MOT...LOC 2102Z 326DEG 14KT 3586 9405 3572 9431

$$

LACY
417 
WWUS54 KTSA 012120
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT SUN SEP 1 2013

ARC143-012131-
/O.CAN.KTSA.SV.W.0258.000000T0000Z-130901T2145Z/
WASHINGTON AR-
420 PM CDT SUN SEP 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...

LAT...LON 3572 9390 3553 9423 3576 9438 3575 9413
      3577 9412 3576 9391
TIME...MOT...LOC 2121Z 329DEG 17KT 3573 9408 3563 9415
          3559 9422

$$

ARC033-047-012145-
/O.CON.KTSA.SV.W.0258.000000T0000Z-130901T2145Z/
CRAWFORD AR-FRANKLIN AR-
420 PM CDT SUN SEP 1 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHWESTERN FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES...

AT 416 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOUNT GAYLER TO MOUNTAINBURG...MOVING SOUTHEAST AT 20
MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BIDVILLE
AND LOCKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3572 9390 3553 9423 3576 9438 3575 9413
      3577 9412 3576 9391
TIME...MOT...LOC 2121Z 329DEG 17KT 3573 9408 3563 9415
          3559 9422

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:22 PM CDT, 20 minutes earlier.

Area forecast discussion, Sep 1, 3:22 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT SUN SEP 1 2013

.DISCUSSION...
SPOTTY COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY ONGOING ACROSS NE OK
AND NW AR THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO MOVE E-SE
IN CONJUNCTION WITH THE SURFACE COLD FRONT. HEAT ADVISORY ACROSS
PARTS OF ERN OK AND WEST CENTRAL AR WILL BE ALLOWED TO RUN ITS
COURSE AS RELIEF FROM THE COLD FRONT IS IMMINENT. WILL KEEP NOTHING HIGH
THAN CHANCE POPS TONIGHT AS COVERAGE IS NOT EXPECTED TO FILL IN.
FRONT MAY SLOW DOWN SOME...SO HAVE OPTED TO KEEP LINGERING LOW
POPS ACROSS SE OK FOR LABOR DAY. HIGH PRESSURE ALOFT WILL LARGELY
REMAINED CENTERED ACROSS THE MOUNTAIN WEST REGION OVER THE COURSE
OF THIS FORECAST. BENIGN NW FLOW AND A WEAK SURFACE PRESSURE
PATTERN WILL RESULT IN SETTLED WEATHER. AFTER A FEW DAYS TEMPS
NEAR SEASONAL AVERAGES...THE MERCURY WILL CLIMB BACK TOWARDS THE
LOWER TO MID 90S FROM MID WEEK AND INTO THE NEXT WEEKEND.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR OKZ049-OKZ065-OKZ066-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...30
LONG TERM....23
Hazardous weather outlook, Sep 1, 1:11 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT SUN SEP 1 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
110 PM CDT SUN SEP 1 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...LATE AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...SOUTH OF INTERSTATE 44.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT...CURRENTLY NEAR INTERSTATE 44...WILL CONTINUE
SLOWLY SOUTHWARD THIS AFTERNOON AND EVENING.  SCATTERED
THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG AND NORTH OF
THE COLD FRONT.  ANY STORMS WHICH FORM NEAR THE BOUNDARY WILL
HAVE POTENTIAL FOR STRONG OUTFLOW WINDS...WITH A FEW
STORMS POSSIBLY BECOMING SEVERE.  ADDITIONALLY...HOT AND HUMID
CONDITIONS WILL CONTINUE THIS AFTERNOON SOUTH OF THE COLD
FRONT...WITH HEAT INDEX VALUES AROUND 105 DEGREES EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW THUNDERSTORMS MAY BE ONGOING EARLY MONDAY ACROSS
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...HOWEVER CHANCES
WILL DIMINISH THROUGH THE DAY AS THE COLD FRONT CONTINUES TO
PUSH SOUTH OF THE AREA.  DRY AND COOLER WEATHER WILL PREVAIL
THROUGH MID WEEK...WITH A SLOW WARM UP LIKELY BY LATE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:16 PM CDTSevere Thunderstorm WarningTSAWashington44 min
Sep 1, 4:27 PM CDTSevere Thunderstorm WarningTSACrawford48 min
Sep 1, 5:00 PM CDTSpecial Weather StatementTSACrawford30 min
Sep 1, 5:06 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian39 min
Sep 1, 5:25 PM CDTSpecial Weather StatementTSASebastian35 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.